Register To Comment
    Results 1 to 10 of 10

    Thread: Citalopram substitute...

    1. #1
      Founding Member Colin76's Avatar
      Join Date
      Apr 2008
      Location
      Northampton
      Posts
      781
      My Mood
      Yeehaw

      Default Citalopram substitute...

      Hi all,

      Does anybody know if there is a substitute for citalopram as i have now been completely taken off this medication and am getting some pretty nasty thoughts and beginning to shut down like i used to. I need to make an appointment with my g.p tomorrow as i need to go for a medication review and i will bring up how i'm feeling.
      ________________________________
      I am what i am, i'm my own special creation

    2. #2
      Senior Member
      Join Date
      Dec 2011
      Location
      Gloucestershire
      Posts
      505
      My Mood
      Breezy

      Default

      Why did your doc take you off it?

    3. #3
      Senior Member sandies's Avatar
      Join Date
      Mar 2012
      Location
      on a planet but which one!
      Posts
      108

      Default

      the best thing is to ask your dr.
      he will decide
      im thinking if u feel like u r getting worse maybe it wasnt right to come ooff them or maybe u didnt wean yourself off them slowly enough ?
      i had to.wean myself of mine for 2yrs and slower than the recimmended withdrawral time.
      your dr should b the best person to consult.
      hope u can sort it out
      best of luck

    4. #4
      Founding Member Colin76's Avatar
      Join Date
      Apr 2008
      Location
      Northampton
      Posts
      781
      My Mood
      Yeehaw

      Default

      Thanks Sandies,

      I was being seen by the home crisis team after a major relapse and was told to stop the citalopram straight with no withdrawl period which may explain a lot.
      ________________________________
      I am what i am, i'm my own special creation

    5. #5
      Senior Member
      Join Date
      Dec 2011
      Location
      Gloucestershire
      Posts
      505
      My Mood
      Breezy

      Default

      That sounds crazy! I'm on citalopram & have come off it in the past for a little while but there's no way I could just stop like that, it would have a very negative effect.

      My doc has always stressed the importance of coming off it slowly.

      At least you've got an appointment so you can discuss it and also now you can see why your feeling the way you are and that there will be a solution!

    6. #6
      Administrator tiredtina's Avatar
      Join Date
      Jul 2010
      Location
      Surrey, England
      Posts
      11,952
      My Mood
      Scared

      Default

      I agree, it sounds like you were given bad advice. When I changed meds a while back my GP made me do it very slowly over a long period of time. Im pleased to hear you have an appointment and hope that things get sorted for you.
      You start life with a clean slate. Then you begin to make your mark. You face decisions, make choices. You keep moving forward. But sooner or later there comes a time when you look back over where you have been and wonder who you really are.

    7. #7
      Founding Member Colin76's Avatar
      Join Date
      Apr 2008
      Location
      Northampton
      Posts
      781
      My Mood
      Yeehaw

      Default

      Hi Han2403,

      It did seem a little odd to me that i was told to stop the drug instantly. It may well explain the headaches, constant tiredness and violent thoughts.
      ________________________________
      I am what i am, i'm my own special creation

    8. #8
      jaxie40
      Guest

      Default

      Hey Colin. Like the others have said, stopping it suddenly is going to affect you. Personally, I changed from citalopram to venlafaxine on Wednesday under my GP's advice. Citaplopram was making my short term memory very bad, and I was finding it harder and harder to function normally. I was on the 40mg dose. The venlafaxine has seemingly made a difference already, though I do feel quite headachey, a common side effect of venlafaxine, so I read.

      I hope you manage to see you gp tomorrow, and that you get sorted out hun. Let us know how things go

    9. #9
      Senior Member Sugarplum's Avatar
      Join Date
      Feb 2012
      Location
      Some random planet all to myself
      Posts
      536
      My Mood
      Sad

      Default

      Please discuss it with your doctor. There are lots of options but you need to discuss it with them.

      Good luck.

      SP
      Life is a rollercoaster you've just gotta ride it

    10. #10
      Senior Member sandies's Avatar
      Join Date
      Mar 2012
      Location
      on a planet but which one!
      Posts
      108

      Default

      hmmm definately stopping cold turkey is not advisable. im suprised they even told u this
      mo womder u r struggling. any anti d needs a slow withdrawral
      hope u get things sorted soon

      sandies xx

    Register To Comment

    Posting Permissions

    • You may not post new threads
    • You may not post replies
    • You may not post attachments
    • You may not edit your posts
    •